Alert archive / Iowa / Tornado Warnings in 2005
Tornado Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 13, 2005, 10:00 PM CDT for Mahaska County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 13, 2005, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Mahaska County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDMX 140301 TORDMX IAC123-140345- /O.NEW.KDMX.TO.W.0020.050614T0300Z-050614T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1000 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * TORNADO WARNING FOR... MAHASKA COUNTY IN SOUTH CENTRAL IOWA. * UNTIL 1045 PM CDT. * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A CONFIRMED TORNADO 7 MILES NORTH OF ALBIA...OR 23 MILES WEST OF OTTUMWA. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE... NEAR UNIVERSITY PARK BY 1020 PM CDT. NEAR KEOMAH VILLAGE BY 1030 PM CDT. NEAR ROSE HILL BY 1035 PM CDT. THE LOCATIONS OF BEACON...OSKALOOSA MUNICIPAL AIRPORT AND FREMONT ARE ALSO IN THE PATH. THE MONROE COUNTY SHERIFF REPORTED A TORNADO BETWEEN MELROSE AND LOVILIA AT 951 PM. THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A CAR...SEEK SHELTER IN A REINFORCED BUILDING. LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242 $$ SMALL
4 follow-up statements
000 WWUS53 KDMX 140323 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1022 PM CDT MON JUN 13 2005 IAC123-140345- /O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/ MAHASKA IA- 1022 PM CDT MON JUN 13 2005 ...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM CDT... AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF OSKALOOSA...OR 17 MILES NORTHWEST OF OTTUMWA...AND MOVING NORTHEAST AT 35 MPH. THIS TORNADIC STORM WILL BE... NEAR OSKALOOSA MUNICIPAL AIRPORT BY 1030 PM CDT. NEAR ROSE HILL BY 1035 PM CDT. THE LOCATIONS OF BEACON...UNIVERSITY PARK...KEOMAH VILLAGE AND FREMONT ARE ALSO IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR IOWA. LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242 $$ SMALL
000 WWUS53 KDMX 140328 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1027 PM CDT MON JUN 13 2005 IAC123-140345- /O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/ MAHASKA IA- 1027 PM CDT MON JUN 13 2005 ...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM CDT... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES SOUTHEAST OF OSKALOOSA...OR 17 MILES NORTHWEST OF OTTUMWA...AND MOVING NORTHEAST AT 35 MPH. THIS TORNADIC STORM WILL BE... NEAR ROSE HILL BY 1035 PM CDT. THE LOCATIONS OF UNIVERSITY PARK...KEOMAH VILLAGE...OSKALOOSA MUNICIPAL AIRPORT AND FREMONT ARE ALSO IN THE PATH OF THIS TORNADO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR IOWA. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. AT 1022 PM...MAHASKA COUNTY EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD 2 MILES NORTH OF THE EDDYVILLE RACETRACK. LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242 $$ SMALL
000 WWUS53 KDMX 140340 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1039 PM CDT MON JUN 13 2005 IAC123-140345- /O.CON.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/ MAHASKA IA- 1039 PM CDT MON JUN 13 2005 ...A TORNADO WARNING CONTINUES FOR MAHASKA COUNTY UNTIL 1045 PM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES EAST OF OSKALOOSA...OR 21 MILES NORTH OF OTTUMWA...AND MOVING NORTHEAST AT 35 MPH. THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF MAHASKA COUNTY... INCLUDING THE LOCATION OF ROSE HILL. AT 1035 PM...MAHASKA COUNTY EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD 4 MILES EAST OF OSKALOOSA NEAR KEOMAH VILLAGE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR IOWA. LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242 $$ SMALL
000 WWUS53 KDMX 140345 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1046 PM CDT MON JUN 13 2005 IAC123-140356- /O.EXP.KDMX.TO.W.0020.000000T0000Z-050614T0345Z/ MAHASKA IA- 1046 PM CDT MON JUN 13 2005 ...THE TORNADO WARNING FOR MAHASKA COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1041 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR IOWA. LAT...LON 4129 9287 4116 9287 4117 9242 4149 9242 $$ SMALL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:35 PM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 1:35 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 135 PM CDT MON JUN 13 2005 .DISCUSSION... LOW PRESSURE CURRENTLY ACROSS NORTHEAST NEBRASKA WITH A CLOSED UPPER LEVEL LOW JUST TO THE WEST OVER CENTRAL NEBRASKA. DRY AIR IS PUNCHING UP INTO SOUTHEAST NEBRASKA WITH MID TO UPPER 40 DEWPOINTS STREAMING TOWARDS WESTERN IOWA. STRONG KINEMATIC FORCING NOW MOVING INTO CENTRAL IOWA AND HAVE STEEPENING LAPSE RATES WITH COOLING MID LEVEL TEMPERATURES ARRIVING. STORMS ARE EXPECTED TO FIRE BETWEEN 2-4 PM TODAY AND SOME OF THE STORMS WILL BECOME RAPIDLY SEVERE. SUPERCELLS WILL LIKELY BE THE PRIMARY STORM MODE WITH INCREASING EFFECTIVE SHEARS OF 45 TO 60 KTS. THE MAIN THREATS WILL BE GOLFBALL SIZED HAIL WITH LOW FREEZING LEVELS AND STEEP LAPSE RATES...WIND GUSTS TO 75 MPH ALSO POSSIBLE WITH NEAR UNIDIRECTIONAL FLOW ABOVE THE LOW LEVELS. THE TORNADO THREAT WILL HOWEVER BE LIMITED DUE TO RELATIVELY HIGH LCL VALUES. THE GREATEST THREAT WILL BE OVER THE FAR NORTHWEST NEAR THE SFC LOW AND ACROSS THE FAR EAST WHERE MORE LOW LEVEL MOISTURE IS AVAILABLE. BUNKERS RIGHT MOVER SUPERCELL MOTIONS ARE NORTHEAST AT 40KTS SO STORMS WILL BE MOVING RAPIDLY. THE SEVERE THREAT IS EXPECTED TO DIMINISH AFTER 9 PM THOUGH THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE NIGHT...ESPECIALLY OVER THE NORTH WHERE SOME WEAK INSTABILITY REMAINS. WRAP AROUND CLOUD COVER WILL LIKELY HANG AROUND THROUGH TUESDAY WITH SOME INSTABILITY SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE DURING THE AFTERNOON ACROSS THE NORTHEAST HALF OF THE AREA. THE CLOUDS WILL HOLD TEMPERATURES INTO THE UPPER 60S TO MIDS 70S FOR HIGHS. FOR THE REMAINDER OF THE PERIOD A WARMING TREND WILL COMMENCE WITH THE UPPER LEVEL RIDGE OF HIGH PRESSURE STRENGTHENING OVER THE CENTRAL CONUS. A STRONG THERMAL RIDGE WILL DEVELOP ACROSS THE HIGH PLAINS AND ITS INFLUENCE WILL SPILL OVER INTO IOWA ESPECIALLY FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. REMAINED SEVERAL DEGREES ABOVE MEX GUIDANCE FOR THIS PERIOD FOR HIGHS WITH AMPLE SUNSHINE EXPECTED AND PLENTIFUL INSULATION FOR SUMMER LIKE TEMPERATURES TO ARRIVE. HAVE REMAINED DRY FOR THE EXTENDED BUT WILL NEED TO MONITOR SOME POTENTIAL WEAKNESSES IN THE UPPER LEVEL RIDGE WEDNESDAY AND THURSDAY NIGHTS WITH THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP FARTHER SOUTH THAN CURRENTLY ANTICIPATED AND FOLLOWING THE MEAN NW FLOW INTO IA. CONFIDENCE NOT HIGH WITH THIS SCENARIO. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DONAVON
Hazardous weather outlook, Jun 13, 9:29 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 929 PM CDT MON JUN 13 2005 IAZ028-039-050-062-075-085-086-095>097-150230- BREMER-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 929 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT EAST OF A WAVERLY TO LAMONI LINE. SOME STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM. IAZ004>007-015>017-023>027-033>038-044>049-057>061-070>074- 081>084-092>094-150230- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 929 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUSSELL
In the hours before
Special weather statement, Jun 13, 8:08 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 808 PM CDT MON JUN 13 2005 IAZ004-015-023-033>034-044>046-057>058-070>071-081-092-140215- ADAIR-ADAMS-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE- GUTHRIE-PALO ALTO-POCAHONTAS-SAC-TAYLOR- 808 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 474 FOR THE FOLLOWING AREAS... IN IOWA THIS CANCELS 14 COUNTIES IN NORTHWEST IOWA EMMET... PALO ALTO... POCAHONTAS... IN SOUTHWEST IOWA ADAIR... ADAMS... CASS... TAYLOR... IN WEST CENTRAL IOWA AUDUBON... CALHOUN... CARROLL... CRAWFORD... GREENE... GUTHRIE... SAC... THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS... JEFFERSON...BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY... ATLANTIC...AUDUBON...DENISON...GREENFIELD...CORNING... GUTHRIE CENTER AND EMMETSBURG. IAZ005>007-016>017-024>028-035>039-047>050-059>062-072>075- 082>086-093>097-140400- APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-CLARKE- DALLAS-DAVIS-DECATUR-FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO-WARREN- WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT- 808 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 474 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN IOWA THIS WATCH INCLUDES 37 COUNTIES IN CENTRAL IOWA BOONE... DALLAS... GRUNDY... HAMILTON... HARDIN... JASPER... MARSHALL... POLK... POWESHIEK... STORY... TAMA... WEBSTER... IN NORTH CENTRAL IOWA BUTLER... CERRO GORDO... FRANKLIN... HANCOCK... HUMBOLDT... KOSSUTH... WINNEBAGO... WORTH... WRIGHT... IN NORTHEAST IOWA BLACK HAWK... BREMER... IN SOUTH CENTRAL IOWA APPANOOSE... CLARKE... DECATUR... LUCAS... MADISON... MAHASKA... MARION... MONROE... RINGGOLD... UNION... WARREN... WAYNE... IN SOUTHEAST IOWA DAVIS... WAPELLO... THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD... HUMBOLDT...NEWTON...DES MOINES...GRINNELL...GRUNDY CENTER... MASON CITY...MOUNT AYR...OSCEOLA...ALBIA...LAMONI...BLOOMFIELD... CHARITON...WATERLOO...CRESTON...WAVERLY...BOONE...GARNER... OTTUMWA...IOWA FALLS...PARKERSBURG...FOREST CITY...KNOXVILLE... INDIANOLA...CORYDON...FORT DODGE...MARSHALLTOWN...AMES... OSKALOOSA...HAMPTON...WINTERSET...ALGONA...ADEL...CENTERVILLE... TAMA AND WEBSTER CITY.
Local storm report, Jun 13, 8:15 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 W MILO 41.29N 93.50W
06/13/2005 60 MPH WARREN IA LAW ENFORCEMENT
DIME SIZED HAIL
&&
STEINBUGLLocal storm report, Jun 13, 8:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 1 WNW MELCHER-DALLAS 41.23N 93.26W
06/13/2005 MARION IA BROADCAST MEDIA
FROM KCCI VIEWER
&&
STEINBUGLLocal storm report, Jun 13, 8:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TORNADO 1 NE MELCHER-DALLAS 41.24N 93.23W
06/13/2005 MARION IA LAW ENFORCEMENT
&&
STEINBUGLSpecial weather statement, Jun 13, 9:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 923 PM CDT MON JUN 13 2005 IAZ005>007-016>017-024>027-035>037-047>048-059>060-072-082>083- 093>094-140330- BOONE-BUTLER-CERRO GORDO-CLARKE-DALLAS-DECATUR-FRANKLIN-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD-STORY- UNION-WEBSTER-WINNEBAGO-WORTH-WRIGHT- 923 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 474 FOR THE FOLLOWING AREA... IN IOWA THIS CANCELS 21 COUNTIES IN CENTRAL IOWA BOONE... DALLAS... HAMILTON... HARDIN... POLK... STORY... WEBSTER... IN NORTH CENTRAL IOWA BUTLER... CERRO GORDO... FRANKLIN... HANCOCK... HUMBOLDT... KOSSUTH... WINNEBAGO... WORTH... WRIGHT... IN SOUTH CENTRAL IOWA CLARKE... DECATUR... MADISON... RINGGOLD... UNION... THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD... HUMBOLDT...DES MOINES...MASON CITY...MOUNT AYR...OSCEOLA... LAMONI...CRESTON...BOONE...FORT DODGE...GARNER...IOWA FALLS... PARKERSBURG...FOREST CITY...AMES...HAMPTON...WINTERSET...ALGONA... ADEL AND WEBSTER CITY. IAZ028-038>039-049>050-061>062-073>075-084>086-095>097-140400- APPANOOSE-BLACK HAWK-BREMER-DAVIS-GRUNDY-JASPER-LUCAS-MAHASKA- MARION-MARSHALL-MONROE-POWESHIEK-TAMA-WAPELLO-WARREN-WAYNE- 923 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 474 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN IOWA THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL IOWA GRUNDY... JASPER... MARSHALL... POWESHIEK... TAMA... IN NORTHEAST IOWA BLACK HAWK... BREMER... IN SOUTH CENTRAL IOWA APPANOOSE... LUCAS... MAHASKA... MARION... MONROE... WARREN... WAYNE... IN SOUTHEAST IOWA DAVIS... WAPELLO... THIS INCLUDES THE CITIES OF...NEWTON...GRINNELL...ALBIA... BLOOMFIELD...CHARITON...WATERLOO...WAVERLY...OTTUMWA... INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN...KNOXVILLE... OSKALOOSA...CENTERVILLE AND TAMA.
Local storm report, Jun 13, 9:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TORNADO MELROSE 40.98N 93.05W
06/13/2005 MONROE IA LAW ENFORCEMENT
SPOTTERS REPORTED TORNADO BTWN MELROSE AND LOVILIA
&&
STEINBUGLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 44 min |
| Jun 13, 7:35 PM CDT | Tornado Warning | DMX | Clarke | 25 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 33 min |
| Jun 13, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 46 min |
| Jun 13, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 55 min |
| Jun 13, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 53 min |
| Jun 13, 8:29 PM CDT | Tornado Warning | DMX | Marion | 48 min |
| Jun 13, 9:02 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 43 min |
| Jun 13, 9:36 PM CDT | Tornado Warning | DMX | Monroe | 39 min |
| Jun 13, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 41 min |
Nearby
Tornado Warnings in Iowa, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.